Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2001, 3:02 PM CDT for Barry County, Missouri. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 28, 2001, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 28, 2001, 4:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Barry County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:45 PM CDT | Thunderstorm Wind 52 E | Monett, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282002 SVRSGF MOC009-282100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN SOUTHWEST MISSOURI * UNTIL 400 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EXETER...OR 16 MILES NORTHEAST OF PEA RIDGE...REMAINING NEARLY STATIONARY. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EXETER BY 320 PM CDT. AREAS NEAR AND JUST WEST OF CASSVILLE THROUGH 345 PM. EAGLE ROCK THROUGH 345 PM. THE TOWNS OF WAYNE AND RIDGLEY ARE ALSO IN THE PATH OF THIS STORM. IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3652 9403 3653 9377 3692 9388 3691 9405 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 AM CDT, 12 hours 37 minutes earlier.
Area forecast discussion, Jun 28, 2:25 AM CDT, 12 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT THU JUN 28 2001 WHAT CAN I SAY...SLOW MOVING UPPER LOW WILL CONTINUE TO ROTATE OVER THE CWA THROUGH FORECAST PERIOD. 5H TEMPS ARE AROUND -12C TO -14C WITH 7H TEMPS AT 4C OR 5C. STLT SHOWS MOSTLY CLEAR/PARTLY CLOUDY SKIES OVER MOST OF WRN 1/2 OF CWA ATTM. TODAY SHOULD BE CARBON COPY OF YESTERDAY...MORNING SUN WITH CB BUILDING BY EARLY AFTERNOON AND THEN SCATTERED TSRA POPPING UP WITH A FEW GOING SEVERE WITH LARGE HAIL AND LOCALLY HEAVY RAIN AS MAIN THREAT. TSRA/SHRA SHOULD END BY LATE EVENING. WILL GO PERSISTENCE WITH TEMPS AND SEE NO REASON TO CHANGES POPS FROM CURRENT FORECAST. WILL BROAD BRUSH A 50 POP ACROSS CWA AS SOME AREAS WILL BE DRY AND SOME WILL GET 1...2 OR MORE INCHES OF RAIN WITH SLOW MOVING TSRA THAT DEVELOP AS CYCLONIC 7H WINDS ARE AROUND 10 KNOTS THRU FORECAST PERIOD. THUS WILL KEEP WORDING OF "RAIN HEAVY AT TIMES". EXTENDED FORECAST NOT MUCH CLEARER...WILL KEEP MENTION OF PCPN IN FOR SATURDAY...DRY AFTER THAT...BUT WILL WAIT FOR NEW FMR. FCSTID = 7 SGF 81 64 81 63 / 50 50 50 50 JLN 84 65 84 65 / 50 50 50 50 UNO 81 63 81 63 / T 50 50 50 50 VIH 80 63 80 63 / 50 50 50 50 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Jun 28, 1:02 PM CDT, 2 hours before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT THU JUN 28 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER SOUTHEAST MISSOURI AND CONTINUED TO MOVE SLOWLY WEST. SIMILAR CONDITIONS EXIST TODAY AS COMPARED TO YESTERDAY. COLD AIR ALOFT WITHIN THIS LOW WAS LOCATED ABOVE A WARM AND VERY HUMID AIRMASS AT THE SURFACE. THE COMBINATION OF THESE TWO EXTREMES OF TEMPERATURE RESULTS IN A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 60 MPH...AND VERY HEAVY RAINFALL. THUNDERSTORMS WILL BE SLOW MOVING...RESULTING IN LOCALIZED FLOODING OF STREETS...LOW LYING AREAS...LOW WATER CROSSINGS...AND SMALL CREEKS AND STREAMS. THUNDERSTORMS ARE MOST LIKELY TO DEVELOP AND OCCUR OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND SOUTHCENTRAL MISSOURI. MAINLY ALONG AND WEST OF A LINE FROM OSCEOLA...TO BUFFALO...TO AVA...AND TO GAINESVILLE. ELSEWHERE THUNDERSTORM COVERAGE WILL BE ISOLATED TO WIDELY SCATTERED. CLOUD TO GROUND LIGHTNING WILL BE A SIGNIFICANT HAZARD IN ANY OF THE STORMS. BOATERS AND OTHERS ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP ALERT TO THE LATEST INFORMATION ABOUT THE WEATHER. KEEP AN EYE TO THE SKY AS THUNDERSTORMS COULD DEVELOP IN AS LITTLE AS 30 MINUTES IN YOUR LOCAL VICINITY. IF YOU HEAR THUNDER OR SEE LIGHTNING...BE SURE TO SEEK SAFE SHELTER...INDOORS AND ONSHORE. DO NOT SEEK SHELTER UNDERNEATH A TREE. THUNDERSTORMS SHOULD DISSIPATE BY...OR AFTER SUNSET THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS AND UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EXTENDED OUTLOOK... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. AGAIN SOME STORMS COULD REACH SEVERE LIMITS WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN. D.STEINMETZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 43 min |
| Jun 27, 7:37 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 113 min |
| Jun 27, 8:56 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 49 min |
| Jun 28, 3:08 PM CDT | Flash Flood Warning | SGF | Barry | 3 hr |
| Jun 28, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 50 min |
| Jun 28, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| Jun 28, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 49 min |
| Jun 28, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 43 min |
| Jun 28, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
| Jun 28, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 47 min |
| Jun 28, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 28, 6:18 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 42 min |
| Jun 28, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 42 min |
| Jun 28, 6:47 PM CDT | Flash Flood Warning | SGF | Christian, Taney | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.